Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 33, NWS Shreveport, LA

February 7, 1997Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 7, 1997, 8:09 AM CST for Angelina County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 7, 1997, 8:09 AM CST (14:09 UTC)
Expired
Feb 7, 1997, 9:00 AM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 8:30 AM CSTHail 0.75Huntington, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS1 KSHV 071412 RRA
SVRSHV
TXC005-071500-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CST FRI FEB 7 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 AM CST
FOR THE FOLLOWING AREA...
 
IN EAST TEXAS
 
   ...ANGELINA COUNTY
 
AT 807 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM
FROM LUFKIN TO 10 MILES SOUTH OF LUFKIN...MOVING EAST AT 35 MPH.
THIS STORM WILL MOVE OVER HUNTINTON DURING THE NEXT 15 MINUTES.
 
THIS STORM WILL LIKELY PRODUCE HAIL TO ONE INCH IN DIAMETER.
 
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 2:30 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Feb 7, 2:30 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST FRI FEB 7 1997

STRONG SHORT WAVE TO MOVE FROM WEST TX THIS MORNING TO EASTERN OK BY
08/00Z...WITH STRONGEST VV AND ISENTROPIC LIFT TO SHIFT FROM NORTH
CENTRAL TX THIS MORNING ACROSS LA AND AR THIS AFTERNOON. ETA DEVELOPS
SURFACE LOW OVER SOUTH TX THIS MORNING AND TRACKS IT TO SOUTH CENTRAL
LA BY 08/00Z...SHOULD BE SOME TSTMS TODAY AS 40 KNOT JET AT 850 MB
MOVES ACROSS EAST TX AND INTO WESTERN LA THIS AFTN. PCPN SHOULD END
OVER LA AND AR EARLY THIS EVENING. ETA CROSS SECTIONS INDICATE LOW
CLOUDS TO HANG AROUND TONIGHT INTO SAT MORNING WITH MID AND HIGH
LEVEL MOISTURE INVADING THE REGION AGAIN ON SATURDAY AHEAD OF NEXT
LOW OVER SOUTHERN CA THAT WILL MOVE EAST SIMILIAR TO CURRENT SYSTEM
AND SPREAD PCPN ACROSS AGAIN DURING THE EXTENDED PERIOD. WITH RAIN AND
CLOUDS TEMPS SHOULD ONLY WARM 5 DEGREES OR SO AS WAS THE CASE ON
THURSDAY. WILL NOT STRAY TO FAR FORM MOS. MAY SEE SOME BRIEF HEAVY
RAINS BUT PROBABLY NOT WIDESPREAD ENOUGH TO MENTION.

SHV  44/36/47 820   MLU  45/37/48  730

IV

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.